Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 24, 2021, 11:05 PM CDT for 5 counties in Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2021, 11:05 PM CDT (04:05 UTC)
- Expired
- Aug 24, 2021, 11:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.00 in
- Wind
- 50
Counties Christian County, IL, Coles County, IL, Douglas County, IL, Moultrie County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 90 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2737 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted.
636
WWUS83 KILX 250405
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
1105 PM CDT Tue Aug 24 2021
ILZ044-045-052>057-061-062-250445-
Douglas-Coles-Macon-Piatt-Christian-Moultrie-Shelby-Champaign-Edgar-
Cumberland-
1105 PM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of Coles, southern
Christian, southwestern Edgar, Moultrie, Shelby, southeastern Piatt,
northwestern Cumberland, south central Champaign, Douglas and
southeastern Macon Counties through 1145 PM CDT...
At 1105 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tuscola to near Findlay to near
Taylorville. Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Sullivan, Arcola and Findlay around 1110 PM CDT.
Pana and Hindsboro around 1115 PM CDT.
Oakland, Windsor and Rardin around 1125 PM CDT.
Other locations in the path of these storms include Charleston,
Ashmore, Neoga and Stewardson.
This includes Interstate 57 between mile markers 170 and 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3923 8849 3923 8914 3935 8914 3935 8926
3957 8948 3974 8880 3999 8819 3963 8777
TIME...MOT...LOC 0405Z 336DEG 33KT 3977 8823 3957 8872 3945 8927
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
ShimonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 24, 9:11 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 24, 9:11 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 911 PM CDT Tue Aug 24 2021 .SYNOPSIS... Issued at 300 PM CDT Tue Aug 24 2021 Hot and humid weather will continue the next few days, with heat index values well above 100 degrees during the day, and only falling into the 70s at night. Some relief may be found as scattered showers and thunderstorms move through the region, most likely near or north of I-74. && .UPDATE... Issued at 911 PM CDT Tue Aug 24 2021 Updated forecast to include likely pops north of a Havana to Bloomington line this evening as southern edge of complex of storms shifts southeast over northern sections of central IL. Have recently had a couple severe 50-60 mph wind reports from Fulton and Peoria counties. Going forward, sub- severe wind gusts (40-50 mph) and frequent lightning should be the main threats over the next couple hours. 00z ILX sounding showed strong instability with 5000 J/kg surface based CAPE, but light winds aloft peaking around 20 kt are resulting in low vertical shear. Thus the complex of storms is becoming less organized with time as the stronger updrafts become displaced 5-10 miles behind the gust front. Back edge of the storms should exit east central IL shortly after midnight, then short range guidance suggests nothing more than an isolated shower or storm overnight. Warm and oppressively humid conditions continue overnight as lows drop to the mid 70s. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 300 PM CDT Tue Aug 24 2021 Oppressive dew points in the upper 70s to lower 80s have occurred across the forecast area this afternoon, which has pushed the heat index into triple digits and locally over 110 degrees. Similar conditions likely on Wednesday, with temperatures from 90-95 degrees. Despite CAPE values well over 5,000 J/kg, cloud cover has been fairly sparse, and there's nothing around to trigger any showers over our area. However, regional radar mosaics are showing a couple convective clusters, one decaying over Lake Michigan and the other still going strong from northeast Iowa southwest across the state. Some additional development has begun across southern Wisconsin and along the state line near Rockford. High-res models have been doing an absolutely terrible job with this activity the last several hours, so forecast confidence is not especially high with its continued evolution. Added some 20% PoP's north of Peoria for this evening with potential for this activity to clip the CWA, but general movement has been toward the east. The CAM's do show potential for another convective cluster later tonight, and will mention some low PoP's over the northwest CWA into Wednesday morning. Rain chances increase during the day as residual boundaries come into play. .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 300 PM CDT Tue Aug 24 2021 The Heat Advisory will be extended into Thursday for areas south of a Rushville to Decatur to Paris line. Some question north of there with potential MCS cloud debris from overnight storms, most favored by the European model, which could limit temperature rise across the northern CWA. Overall pattern for late week remains on the toasty side, with concerns for convective activity along the northern periphery of upper level high pressure sprawled across the southern U.S. With time, the storm track shifts a bit further north, with mostly dry conditions across our forecast area from Friday night into the first half of the weekend. A pattern shift takes place late weekend, as a shortwave digs southward along the Rockies. By late Sunday, models project it to be in the upper Mississippi Valley into northern Ontario, though the European model flattens it out. Showers/storms are expected with the accompanying surface front. The longer range models do slow it down as it bumps into the lingering high, so rain chances will linger over at least the southern portion of the forecast area into early next week. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 634 PM CDT Tue Aug 24 2021 A line of storms progressing across northern Illinois has sent out an outflow boundary toward PIA that may reach as far as BMI in a few hours. Storms due west of Peoria are just reaching the Mississippi River along Henderson County. Most of the CAMs are showing this current line dissipating before it advances very far south and east across our counties. Have only included a VCSH at PIA for early this evening in case the decaying line reaches that far south/east. Will watch closely for the need to include thunder at PIA. Otherwise, we expect VFR conditions to prevail through most of the forecast period. The TAF sites should remain dry outside of this evening, but there are a couple of high resolution models showing spotty showers/storms toward BMI and CMI later tonight. Some uncertainty remains with timing of storms on Wednesday, depending on the evolution of this evenings line of storms in northern IL. Some potential for development around KPIA by late Wednesday morning, though better chances are expected across the area Wed afternoon in the last 6 hours of this TAF period. We did not include a mention of that yet. Outside of any storm wind gusts or outflow boundaries, winds look to prevail from the south over the next 24 hours. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT Thursday for ILZ040>042-047>057- 061>063-066>068-071>073. Heat Advisory until 7 PM CDT Wednesday for ILZ027>031-036>038- 043>046. && UPDATE...25 SYNOPSIS...Geelhart SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Shimon
Hazardous weather outlook, Aug 24, 3:11 PM CDT, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 311 PM CDT Tue Aug 24 2021 ILZ040>042-047>057-061>063-066>068-071>073-252015- Cass-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Logan-Macon-Mason-Menard-Morgan- Moultrie-Richland-Sangamon-Schuyler-Scott-Shelby- 311 PM CDT Tue Aug 24 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Heat indices of 100 to 105 are expected through early evening. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Hot and humid conditions are expected Wednesday and Thursday with heat indices of 105 to 110. Isolated to scattered thunderstorms are possible Wednesday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ027>031-036>038-043>046-252015- Champaign-De Witt-Fulton-Knox-Marshall-McLean-Peoria-Piatt-Stark- Tazewell-Vermilion-Woodford- 311 PM CDT Tue Aug 24 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT WEDNESDAY... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Heat indices of 100 to 105 are expected through early evening. Isolated thunderstorms are possible north of I-74 tonight. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Hot and humid conditions are expected Wednesday and Thursday with heat indices of 100 to 105. Occasional isolated to scattered thunderstorms are possible Wednesday through Monday, with a few strong storms possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed north of I-74 tonight. NMB
In the hours before
Local storm report, Aug 24, 9:20 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
920 PM CDT TUE AUG 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG PEKIN 40.57N 89.64W
08/24/2021 TAZEWELL IL EMERGENCY MNGR
TREE LIMBS AND POWER LINES DOWN. TIME
ESTIMATED.
&&Special weather statement, Aug 24, 9:45 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Lincoln IL
945 PM CDT Tue Aug 24 2021
ILZ038-042>045-048-051>053-250315-
Logan-Sangamon-Macon-Piatt-Menard-Christian-De Witt-McLean-Champaign-
945 PM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of southeastern Menard,
southern Logan, north central Christian, northeastern Sangamon,
central Piatt, De Witt, southeastern McLean, west central Champaign
and Macon Counties through 1015 PM CDT...
At 945 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Heyworth to near Kenney to near Elkhart.
Movement was south at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Kenney around 950 PM CDT.
Riverton, Maroa, Latham and Cornland around 955 PM CDT.
Forsyth, Warrensburg, Mechanicsburg, De Land and Weldon around
1000 PM CDT.
Decatur, Harristown, Argenta and Illiopolis around 1005 PM CDT.
Other locations in the path of these storms include Mount Zion, Long
Creek, Mount Auburn and Cerro Gordo.
This includes the following highways...
Interstate 55 between mile markers 92 and 122.
Interstate 72 between mile markers 94 and 178.
Interstate 74 between mile markers 153 and 170.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4014 8835 3976 8889 3974 8972 4010 8985
4012 8911 4037 8858
TIME...MOT...LOC 0245Z 338DEG 51KT 4030 8887 4012 8912 4005 8949
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ShimonLocal storm report, Aug 24, 9:59 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
959 PM CDT TUE AUG 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG PEKIN 40.57N 89.64W
08/24/2021 TAZEWELL IL EMERGENCY MNGR
TREE LIMBS AND POWER LINES DOWN. TIME
ESTIMATED.
0831 PM TSTM WND GST PEORIA INTL AIRPORT 40.66N 89.69W
08/24/2021 M63 MPH PEORIA IL ASOS
0836 PM TSTM WND GST 1 SSW NORWOOD 40.69N 89.71W
08/24/2021 M53 MPH PEORIA IL EMERGENCY MNGR
FROM PEORIA CO. ESDA AT RT. 116 AND MAXWELL
RD.
0840 PM TSTM WND DMG 3 E FIATT 40.56N 90.11W
08/24/2021 FULTON IL EMERGENCY MNGR
TWO TREES BLOWN DOWN.
&&Special weather statement, Aug 24, 10:18 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1018 PM CDT Tue Aug 24 2021
ILZ042>045-051>055-061-250415-
Logan-Douglas-Sangamon-Macon-Piatt-Christian-De
Witt-Moultrie-Shelby-Champaign-
1018 PM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of southeastern Logan,
Christian, northeastern Sangamon, Moultrie, northwestern Shelby,
Piatt, southeastern De Witt, southwestern Champaign, northwestern
Douglas and Macon Counties through 1115 PM CDT...
At 1018 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near White Heath to Forsyth to near Riverton.
Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Decatur, Monticello, Oreana, Bondville, White Heath and Seymour
around 1025 PM CDT.
Mount Zion and Long Creek around 1035 PM CDT.
Other locations in the path of these storms include Edinburg, Tolono,
Dalton City, Kincaid, Bulpitt, Jeisyville, Taylorville, Pesotum,
Bethany, Tuscola and Villa Grove.
This includes the following highways...
Interstate 55 between mile markers 95 and 101.
Interstate 57 between mile markers 208 and 231.
Interstate 72 between mile markers 101 and 178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3985 8808 3956 8867 3939 8940 3985 8965
4001 8901 4021 8846
TIME...MOT...LOC 0318Z 329DEG 27KT 4012 8850 3990 8895 3981 8952
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ShimonSpecial weather statement, Aug 24, 10:36 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1036 PM CDT Tue Aug 24 2021
ILZ045-046-055-057-250430-
Douglas-Vermilion-Champaign-Edgar-
1036 PM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of northwestern Edgar,
Vermilion, eastern Champaign and northeastern Douglas Counties
through 1130 PM CDT...
At 1036 PM CDT, trained weather spotters reported strong
thunderstorms along a line extending from near Rankin to near St.
Joseph. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Ogden and Potomac around 1045 PM CDT.
Homer around 1050 PM CDT.
Rossville, Fairmount, Fithian and Muncie around 1055 PM CDT.
Other locations in the path of these storms include Oakwood, Catlin,
Danville, Westville, Tilton, Belgium and Georgetown.
This includes the following highways...
Interstate 57 between mile markers 232 and 234, and between mile
markers 238 and 248.
Interstate 74 between mile markers 180 and 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3968 8789 4009 8832 4040 8811 4040 8794
4046 8793 4043 8753 3996 8753
TIME...MOT...LOC 0336Z 280DEG 36KT 4038 8792 4013 8809
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ShimonSpecial weather statement, Aug 24, 11:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1105 PM CDT Tue Aug 24 2021
ILZ044-045-052>057-061-062-250445-
Douglas-Coles-Macon-Piatt-Christian-Moultrie-Shelby-Champaign-Edgar-
Cumberland-
1105 PM CDT Tue Aug 24 2021
...Strong thunderstorms will impact portions of Coles, southern
Christian, southwestern Edgar, Moultrie, Shelby, southeastern Piatt,
northwestern Cumberland, south central Champaign, Douglas and
southeastern Macon Counties through 1145 PM CDT...
At 1105 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tuscola to near Findlay to near
Taylorville. Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Sullivan, Arcola and Findlay around 1110 PM CDT.
Pana and Hindsboro around 1115 PM CDT.
Oakland, Windsor and Rardin around 1125 PM CDT.
Other locations in the path of these storms include Charleston,
Ashmore, Neoga and Stewardson.
This includes Interstate 57 between mile markers 170 and 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3923 8849 3923 8914 3935 8914 3935 8926
3957 8948 3974 8880 3999 8819 3963 8777
TIME...MOT...LOC 0405Z 336DEG 33KT 3977 8823 3957 8872 3945 8927
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ShimonThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:26 PM CDT | Special Weather Statement | ILX | Knox, Stark | 64 min |
| Aug 24, 8:00 PM CDT | Special Weather Statement | ILX | Knox, Marshall, Peoria, Stark | 60 min |
| Aug 24, 8:28 PM CDT | Special Weather Statement | ILX | Peoria, Tazewell, Woodford | 47 min |
| Aug 24, 8:43 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, McLean, Mason, Peoria, Tazewell, Woodford | 47 min |
| Aug 24, 9:10 PM CDT | Special Weather Statement | ILX | DeWitt, Logan, McLean | 50 min |
| Aug 24, 9:45 PM CDT | Special Weather Statement | ILX | DeWitt, Macon, Menard, Piatt, Sangamon | 30 min |
| Aug 24, 10:18 PM CDT | Special Weather Statement | ILX | Christian, Macon, Moultrie, Piatt | 57 min |
| Aug 24, 10:36 PM CDT | Special Weather Statement | ILX | Champaign, Vermilion | 54 min |
| Aug 25, 4:10 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 50 min |
| Aug 25, 4:15 PM CDT | Special Weather Statement | ILX | Edgar | 45 min |
| Aug 25, 4:33 PM CDT | Special Weather Statement | ILX | Vermilion | 42 min |
| Aug 25, 4:42 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 33 min |
| Aug 25, 4:51 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 24 min |
| Aug 25, 5:22 PM CDT | Special Weather Statement | ILX | Peoria | 53 min |
| Aug 25, 6:11 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell | 34 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.